Alert archive / Wyoming / Flash Flood Warnings in 2011

Flash Flood Warning 7, NWS Riverton, WY

July 5, 2011Park County, Wyoming

NWS Riverton, WY issued this flash flood warning at Jul 5, 2011, 8:23 PM MDT for Park County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2011, 8:23 PM MDT (02:23 UTC)
Expired
Jul 5, 2011, 11:10 PM MDT
In force
3 hr
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Flood severity
None

County Park County, WY

The radar

The Billings radar (KBLX), 123 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 2.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2011-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2011-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
3284 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
-31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

327 
WGUS55 KRIW 060223
FFWRIW
WYC029-060730-
/O.NEW.KRIW.FF.W.0007.110706T0223Z-110706T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
823 PM MDT TUE JUL 5 2011

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTH CENTRAL PARK COUNTY IN NORTHWEST WYOMING...

* UNTIL 130 AM MDT

* AT 817 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS          
  BEARTOOTH HIGHWAY. DOPPLER RADAR ESTIMATES NEAR ONE INCH OF        
  RAIN HAS ALREADY FALLEN AND ANOTHER HALF AN INCH COULD FALL.       
  ISOLATED LOCATIONS COULD RECEIVE TWO INCHES OF RAINFALL.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO   
  OCCUR. THE LOCATIONS OF GREATEST CONCERN IS ALONG BEARTOOTH        
  HIGHWAY OR U.S. HIGHWAY 212...FROM MILE MARKER 10 TO THE MONTANA   
  BORDER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RAINFALL MAY CAUSE MUD AND ROCK SLIDES IN AREAS OF STEEPLY 
SLOPED TERRAIN SUCH AS ALONG THE BEARTOOTH HIGHWAY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4500 10923 4479 10925 4479 10973 4500 10975

$$
2 follow-up statements
790 
WGUS75 KRIW 060327
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
927 PM MDT TUE JUL 5 2011

WYC029-060730-
/O.CON.KRIW.FF.W.0007.000000T0000Z-110706T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PARK WY-
927 PM MDT TUE JUL 5 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTH CENTRAL PARK
COUNTY UNTIL 130 AM MDT...

AT 921 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED 
AREA. DOPPLER RADAR ESTIMATED OVER AN INCH OF RAINFALL ACROSS 
BEARTOOTH PASS IN A SHORT AMOUNT OF TIME WITH THE THUNDERSTORMS. THE 
STORMS THAT PRODUCED THIS RAIN HAVE MOVED OUT OF THE AREA...HOWEVER 
MORE STORMS COULD MOVE ACROSS THE AREA THIS EVENING. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO 
OCCUR. THE LOCATION OF GREATEST CONCERN INCLUDE PORTIONS OF THE 
BEARTOOTH HIGHWAY OR U.S. HIGHWAY 212 FROM MILE MARKER 10 TO THE 
MONTANA BORDER.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RAINFALL MAY CAUSE MUD AND ROCK SLIDES IN AREAS OF STEEPLY 
SLOPED TERRAIN SUCH AS ALONG THE BEARTOOTH HIGHWAY.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY.

REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON.

&&

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4500 10923 4479 10925 4479 10973 4500 10975

$$

ALLEN
622 
WGUS75 KRIW 060510
FFSRIW

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1110 PM MDT TUE JUL 5 2011

WYC029-060524-
/O.CAN.KRIW.FF.W.0007.000000T0000Z-110706T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PARK WY-
1110 PM MDT TUE JUL 5 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTH CENTRAL PARK
COUNTY IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.

LAT...LON 4500 10923 4479 10925 4479 10973 4500 10975

$$

MURRELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 2:49 PM MDT, 5 hours 34 minutes earlier.

Area forecast discussion, Jul 5, 2:49 PM MDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
249 PM MDT TUE JUL 5 2011

.SHORT TERM...TONIGHT THROUGH FRIDAY

MONSOONAL MOISTURE CONTINUES TO PUSH ACROSS WYOMING THIS
AFTERNOON...WITH HIGH CLOUDS ROTATING ACROSS THE SOUTHERN HALF OF
WYOMING.  SOME CHANNELED VORTICITY ASSOCIATED WITH THIS BAND OF HIGH
CLOUDS ACROSS UTAH AND SOUTHERN WYOMING.  WEAK SURFACE TROUGH OVER
EASTERN WYOMING...JUST OUTSIDE THE CWA BORDER.  BEST INSTABILITY TO
REMAIN TO THE EAST OF THE BOUNDARY.  THOUGH THERE COULD BE SOME
STRONGER STORMS THIS AFTERNOON AND EVENING ALONG THE
BOUNDARY...POSSIBLY IMPACTING JOHNSON AND NATRONA COUNTIES.  COULD
SEE SOME LARGER HAIL (>1") AND SOME GUSTY WINDS.  OTHERWISE WEAKER
ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED OVER
ELSEWHERE.  THIS PATTERN LOOKS TO BE FAIRLY SIMILAR
TOMORROW...THOUGH A WEAK SHORTWAVE MOVES THROUGH MID DAY SHIFTING
THE FLOW ALOFT TO THE NORTHWEST...WITH SOMEWHAT DRIER AIR MOVING
INTO THE WEST.  THIS WILL BRING A LESS SHOWER/THUNDERSTORM COVERAGE
THERE.  FLOW BACKS SOUTHWEST THURSDAY AS A PACIFIC TROUGH MOVES
ONSHORE.  THE SURFACE BOUNDARY WILL SHIFT EAST WITH SOUTHWEST WINDS
INCREASING OVER THE CWA.  TEMPS TO WARM UNDER THE BACKING FLOW.  THE
MONSOON MOISTURE PUSH PERSISTS SO EXPECT SCATTERED SHOWERS AND
WIDELY SCATTERED  THUNDERSTORM COVERAGE OVER THE WEST AND CENTRAL.
OUTFLOWS WILL LIKELY BE THE MAIN THREAT THURSDAY.  TROUGH MOVES
THROUGH AROUND MID DAY FRIDAY WITH GUSTY SOUTHWEST WINDS EXPECTED
WITH LEE TROUGH SETTING OVER FAR EASTERN WYOMING AND MONTANA.  WILL
LIKELY SEE SOME SHOWERS AND THUNDERSTORMS ONCE AGAIN OVER THE
AREA...THOUGH THE BEST INSTABILITY WILL BE EAST OF THE LEE SURFACE
TROUGH.  EXPECT TEMPS TO FALL BY A FEW DEGREES FRIDAY WITH INCREASE
CLOUD COVERAGE.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY
GENERAL PATTERN IS DOMINATED BY THE UPPER HIGH TO OUR SOUTH OR
SOUTHEAST WITH AN UPPER LOW DIGGING INTO THE WEST FOR THE SECOND
HALF OF THE PERIOD. MONSOONAL MOISTURE WILL LIKELY CONTINUE TO
STREAM NORTH AND NORTHEAST ACROSS THE AREA THROUGH THE PERIOD WITH
LOW LEVEL MOISTURE REMAINING IN PLACE. COULD BE AN ACTIVE
THUNDERSTORM PERIOD WITH THE GFS AND THE ECMWF SHOWING MUCH OF THE
SOUTHERN HALF OF THE AREA BEING IN THE RIGHT ENTRANCE REGION OF A
NORTHERN PLAINS...ROCKIES JET STREAK FOR AT LEAST THE FIRST THREE
DAYS OF THE EXTENDED FOLLOWED BY BACKING FLOW AND POSSIBLE
INCREASED MOISTURE AHEAD OF THE WESTERN UPPER TROUGH. GENERALLY
BROAD BRUSHED CHANCE POPS ACROSS THE MOUNTAINS AND SOUTHEASTERN
HALF THROUGH THE PERIOD. ECMWF IS COOLER WITH THE H7 TEMPERATURES
THAN THE GFS. KEPT THE TEMPERATURES BELOW THE MEX GUIDANCE DUE TO
CLOUD COVER AND EXPECTED SHOWERS AND THUNDERSTORMS.

&&

.AVIATION...

SHOWERS AND THUNDERSTORMS CAN BE EXPECTED INTO THE EVENING ACROSS
CENTRAL WYOMING AS A FETCH OF SUBTROPICAL MOISTURE CONTINUES OVER
THE AREA.  VFR CONDITIONS ARE EXPECTED TO CONTINUE EXCEPT IN CLOSE
PROXIMITY TO ANY THUNDERSTORMS.  AIRPORTS AFFECTED
INCLUDE...KCOD...KRIW...KWRL...KBYG...KRKS...AND KCPR.  STORMS WILL
DIMINISH AFTER 03Z WITH THE LOSS OF DAYTIME HEATING.  STORMS WILL
AGAIN FORM AFTER 20Z WEDNESDAY OVER MUCH OF THE SAME AREAS.

&&

.FIRE WEATHER...

HIGH PRESSURE REMAINS OVER THE FOUR CORNERS OVER THE NEXT SEVERAL
DAYS.  MONSOONAL MOISTURE WILL CONTINUE ROTATE UP FROM THE
SUBTROPICS IN MEXICO NORTH THROUGH THE GREAT BASIN AND ACROSS
WYOMING.  THIS WILL BRING THE CHANCE OF SHOWERS AND THUNDERSTORMS
EACH DAY....MOST NUMEROUS OVER THE SOUTH AND EAST.  THEY WILL BE
EXPECTED MAINLY IN THE AFTERNOONS AND EVENINGS...BUT WILL REMAIN
POSSIBLE AT ANY TIME OF DAY.  STRONGER STORMS WILL BE POSSIBLE OVER
THE EASTERN ZONES PRODUCING SOME HAIL...BRIEF HEAVY RAIN AND
FREQUENT LIGHTNING...ESPECIALLY WEDNESDAY.  AN APPROACHING PACIFIC
TROUGH WILL BACK THE FLOW SOUTHWEST THURSDAY WITH GUSTY SOUTHWEST
WINDS DEVELOPING THURSDAY AFTERNOON AND INCREASING FOR FRIDAY.

&&

.HYDROLOGY...

AREA RIVERS AND STREAMS WILL REMAIN HIGH ALTHOUGH A GENERAL
RECESSION IN FLOWS ARE EXPECTED AS SNOWMELT DECREASES.  MONSOONAL
MOISTURE WILL CONTINUE TO PUSH ACROSS WYOMING WITH SHOWER AND
THUNDERSTORM ACTIVITY EXPECTED THROUGH THE REMAINDER OF THE
WEAK...AND WILL LIKELY OCCUR DAY AND NIGHT.  SOME HEAVY RAIN
PRODUCING STORMS ARE POSSIBLE OVER THE FAR NORTH AND EAST.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...TWB
LONG TERM...SKRBAC
AVIATION...BERC
FIRE WEATHER...TWB
HYDROLOGY...TWB
Hazardous weather outlook, Jul 5, 5:00 AM MDT, 15 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT TUE JUL 5 2011

WYZ001>020-022>030-061100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT TUE JUL 5 2011

...FLOOD WARNING FOR THE WIND RIVER FROM DUBOIS TO RIVERTON AND
FOR SMALLER CREEKS AND RIVERS OF BIG HORN...SUBLETTE...AND PARK
COUNTIES...

...FLOOD WATCH FOR THE SWIFT CREEK FROM AFTON EASTWARD TO THE MOUTH
OF THE SWIFT CREEK CANYON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT.
SOME OF THE STRONGER STORMS WILL PRODUCE HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. FLASH FLOODING AND FREQUENT CLOUD TO GROUND
LIGHTNING WILL BE THE PRIMARY THREATS WITH THESE STORMS.

EXCESSIVE SNOWMELT DUE TO WARM TEMPERATURES WILL CONTINUE TO CAUSE
HIGH WATER LEVELS ON THE WIND RIVER FROM FROM DUBOIS THROUGH
RIVERTON...AS WELL AS ON THE SWIFT CREEK FROM AFTON TO THE MOUTH OF
THE SWIFT CREEK CANYON. FLOODING WILL CONTINUE IN LOW LYING AREAS
ADJACENT TO THE WIND RIVER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CREEKS AND RIVERS WILL CONTINUE TO RUN HIGH AND SWIFT THROUGH AT
LEAST WEDNESDAY AS THE HIGH MOUNTAIN SNOWPACK CONTINUES TO MELT. THE
WIND RIVER...SHOSHONE RIVER...GREYBULL RIVER...GREEN RIVER...
SWIFT RIVER...BLACKS FORK RIVER...NORTH FORK OF THE POPO AGIE...AND
THE BIG HORN RIVER WILL BE MOST SUSCEPTIBLE TO THE HIGH RUNOFF.
RECORD FLOWS ARE EXPECTED IN YELLOWSTONE RIVER AND RECORD
LEVELS ARE EXPECTED IN YELLOWSTONE LAKE BY THE WEEKEND. EXERCISE
CAUTION NEAR FAST FLOWING RIVERS AS THE CURRENT WILL BE DANGEROUS AND
DEBRIS WILL BE FLOWING IN THE CHANNEL.

THUNDERSTORM COVERAGE WILL BE ON THE INCREASE WEDNESDAY THROUGH AT
LEAST THURSDAY AS THE WEATHER PATTERN BECOMES MORE UNSETTLED.
SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY CONTINUE THROUGH
THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER AND FLOODING TO THE
NATIONAL WEATHER SERVICE AT 1-800-211-1448. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jul 5, 6:22 PM MDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
622 PM MDT TUE JUL 5 2011

WYZ004-060100-
NORTH BIG HORN BASIN WY-
622 PM MDT TUE JUL 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BIG HORN COUNTY IN
NORTH CENTRAL WYOMING UNTIL 700 PM MDT...

AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTH OF STATE HWY 30 MILE MARKER 120...
OR 18 MILES EAST OF MEETEETSE...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
VERY HEAVY RAIN.

THIS STORM WILL BE NEAR...
RURAL SOUTHWESTERN BIG HORN COUNTY THROUGH 700 PM MDT...HOWEVER
WINDS ASSOCIATED WITH THIS THUNDERSTORM COULD AFFECT
BASIN...BURLINGTON...GREYBULL AND OTTO AFTER 645 PM.

HEAVY RAIN...COULD CAUSE MINOR FLOODING...IN LOW LYING AREAS SUCH AS
DITCHES AND NORMALLY DRY WASHES. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4450 10806 4424 10794 4418 10857 4437 10856
TIME...MOT...LOC 0019Z 251DEG 15KT 4424 10850

MURRELL
Special weather statement, Jul 5, 6:57 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
657 PM MDT TUE JUL 5 2011

WYZ001-060145-
YELLOWSTONE NATIONAL PARK WY-
657 PM MDT TUE JUL 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN YELLOWSTONE NATIONAL
PARK UNTIL 745 PM MDT...

AT 648 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OSPREY FALLS...OR 6 MILES SOUTH OF
MAMMOTH...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

THIS STORM WILL BE NEAR...
PHANTOM LAKE AROUND 710 PM MDT.
FLOATING ISLAND LAKE AND DUNRAVEN PASS AROUND 720 PM MDT.
TOWER JUNCTION AND MOUNT WASHBURN AROUND 725 PM MDT.
LAMAR VALLEY AROUND 745 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4499 11014 4475 11016 4480 11075 4498 11073
TIME...MOT...LOC 0056Z 273DEG 16KT 4489 11061

MURRELL
Special weather statement, Jul 5, 7:13 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
713 PM MDT TUE JUL 5 2011

WYZ004-060200-
NORTH BIG HORN BASIN WY-
713 PM MDT TUE JUL 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BIG HORN COUNTY IN NORTH
CENTRAL WYOMING UNTIL 800 PM MDT...

AT 709 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM JUST SOUTHWEST OF OTTO...OR 12 MILES WEST OF
BASIN...MOVING EAST NORTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
OTTO AROUND 720 PM MDT.
BASIN AND BIG HORN COUNTY FAIRGROUNDS AROUND 750 PM MDT.
GREYBULL AROUND 800 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND NORMALLY DRY WASHES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR
VEHICLE ON A FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4457 10794 4434 10782 4423 10834 4440 10843
TIME...MOT...LOC 0112Z 249DEG 14KT 4435 10826

MURRELL
Special weather statement, Jul 5, 7:44 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
744 PM MDT TUE JUL 5 2011

WYZ001-002-060300-
ABSAROKA MOUNTAINS-YELLOWSTONE NATIONAL PARK-
744 PM MDT TUE JUL 5 2011

THROUGH 9 PM...WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE TO
DEVELOP...AND MOVE EAST ACROSS THE NORTHERN PORTIONS OF YELLOWSTONE
NATIONAL PARK AND THE ABSAROKA MOUNTAINS.  THESE STORMS WILL
PRIMARILY AFFECT THE NORTHERN GRAND LOOP ROAD...LAMAR VALLEY...AS
WELL AS THE BEARTOOTH AND CHIEF JOESPH HIGHWAYS.  THE MAIN HAZARDS
FROM THESE STORMS WILL BE HEAVY RAINFALL AND CLOUD TO GROUND
LIGHTNING.  THE HEAVY RAIN IN A SHORT AMOUNT OF TIME COULD CAUSE
MINOR FLOODING IN LOW LYING AREAS...AS WELL AS PONDING ON AREA
ROADWAYS.

21
Special weather statement, Jul 5, 8:06 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
806 PM MDT TUE JUL 5 2011

WYZ002-003-060300-
ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY-
806 PM MDT TUE JUL 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PARK COUNTY UNTIL 900 PM
MDT...

AT 804 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BEARTOOTH PASS...OR 21 MILES SOUTHWEST OF
RED LODGE...MOVING EAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
CLARK AROUND 900 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4479 10912 4486 10961 4501 10959 4501 10910
TIME...MOT...LOC 0205Z 275DEG 11KT 4494 10947

MURRELL
Special weather statement, Jul 5, 8:12 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
812 PM MDT TUE JUL 5 2011

WYZ002-003-007-060315-
ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY-OWL CREEK AND BRIDGER
MOUNTAINS WY-
812 PM MDT TUE JUL 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOT SPRINGS AND
SOUTHERN PARK COUNTIES UNTIL 915 PM MDT...

AT 808 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
A NEARLY STATIONARY THUNDERSTORM 12 MILES NORTH OF WASHAKIE
NEEDLES...OR 21 MILES SOUTHWEST OF MEETEETSE.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
VERY HEAVY RAIN.  MINOR LOW LAND FLOODING COULD OCCUR IN THE BEAVER
CREEK DRAINAGE IN EXTREME SOUTHERN PARK COUNTY...DUE TO THIS
PERSISTENT RAINFALL.

DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4408 10890 4382 10888 4382 10929 4398 10949
TIME...MOT...LOC 0209Z 275DEG 11KT 4392 10913

MURRELL

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 6:22 PM MDTSpecial Weather StatementRIWBig Horn38 min
Jul 5, 6:57 PM MDTSpecial Weather StatementRIW48 min
Jul 5, 7:13 PM MDTSpecial Weather StatementRIWBig Horn47 min
Jul 5, 8:12 PM MDTSpecial Weather StatementRIW63 min
Jul 5, 9:12 PM MDTSpecial Weather StatementRIWPark63 min
Jul 5, 9:28 PM MDTSevere Thunderstorm WarningRIWBig Horn, Park29 min
Jul 5, 10:08 PM MDTSpecial Weather StatementRIWBig Horn52 min
Jul 6, 9:56 AM MDTAreal Flood AdvisoryRIWSublette24 hr
Jul 6, 1:48 PM MDTSpecial Weather StatementRIW42 min
Jul 6, 2:38 PM MDTSpecial Weather StatementRIWHot Springs52 min
Jul 6, 2:40 PM MDTSpecial Weather StatementRIWFremont50 min
Jul 6, 2:50 PM MDTSpecial Weather StatementRIWSheridan40 min
Jul 6, 3:05 PM MDTSpecial Weather StatementRIWSweetwater40 min
Jul 6, 3:52 PM MDTSpecial Weather StatementRIWJohnson38 min
Jul 6, 4:26 PM MDTSpecial Weather StatementRIW49 min
Jul 6, 4:58 PM MDTSpecial Weather StatementRIWBig Horn47 min

Nearby

Flash Flood Warnings in Wyoming, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.